Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kina810

Should i just stop with the medications?

Recommended Posts

i started getting acne just on my forehead around 12/6/10.i remember that date coz i went on a vacation that day,and i almost cried while looking at the mirror,i had two huge pimples smack on my forehead.it was gone in 4 days (amazingly) but left me with a brown-black scar.

alright so when i got back,my dad brought me to a dermatologist.he said it's hormonal acne,although i dont know what sparked it.my periods has always been kinda irregular,but i got hormonal treatment for it last year (im ok now.) everything's ok then suddenly BOOM.closed comedones.lots of it.on my forehead.practically impossible to get rid off unless i pick at it and cause scarring. T.T

anyways,i was on erythromycin for 2 weeks.when i went back to the clinic,he gave me clarithromycin (which is apparently stronger?idk.)for another 2 weeks.now my 2 weeks are up,and i haven't gone back to the clinic.my dad thinks i should stop with the medications,as its making my acne worse.i have closed comedones on my cheeks now,plus i had a dryness spell TWICE already. (my skin still is dry now.)

i havent eaten my meds for 3 days.im wondering.should i stop?or should i continue with the meds?

Link to comment
Share on other sites

so u have been on everything for a month?? thats generally when ur skin looks the worst because its bringing everything thing out. u should generally give products at least 3 months to see results...

Link to comment
Share on other sites

Hadn't you also tried other products while on the antibiotics? Including a baking soda scrub for exfoliation? That's the most likely culprit for the dryness you had and some of the breakouts as well.

EACH med (antibiotic) should be tried for at least one month, sometimes more. Two weeks just isn't going to cut it. Antibiotics won't do much for comedonal acne except possibly decrease inflammation and possibly prevent the lesions from becoming inflamed.

If you have primarily comedonal acne, there's a regimen listed in the blackheads and non-inflamed acne forum that's very helpful. It's in the pinned posts at the top of that forum. Here's the thread with the link to the non-inflamed acne regimen in it.

Link to comment
Share on other sites

ahhh well that's true.i only went on the meds for 2 weeks each,..so it's only been a month.i'm going to the dermatologist again this saturday,sooo yeah let's just see what happens.

thanks!

Link to comment
Share on other sites

Only two weeks worth each, the two meds don't combine to add up to a month of experimentation. Each one you only tried for two weeks, each one needs a longer trial since it's two completely different meds even though both are antibiotics.

Link to comment
Share on other sites

You should ask them for a retin-a topical and I don't know if antibiotics would cause acne like that even if your skin was purging itself.

Edited by CheyCheyenne
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×